Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Restrictions on arrangements of ovals of projective algebraic curves of odd degree


Author: Anatoly B. Korchagin
Journal: Proc. Amer. Math. Soc. 129 (2001), 363-370
MSC (2000): Primary 14P25; Secondary 14H50, 14P05
Published electronically: August 30, 2000
MathSciNet review: 1707523
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper investigates the first part of Hilbert's 16th problem which asks about topology of the real projective algebraic curves. Using the Rokhlin-Viro-Fiedler method of complex orientation, we obtain new restrictions on the arrangements of ovals of projective algebraic curves of odd degree $d = 4k + 1$, $k \geq 2$, with nests of depth $k$.


References [Enhancements On Off] (What's this?)

  • [F] T. Fidler, Pencils of lines and the topology of real algebraic curves, Izv. Akad. Nauk SSSR Ser. Mat. 46 (1982), no. 4, 853–863 (Russian). MR 670168 (84e:14019)
  • [H] A. Harnack, Uber die Vieltheiligkeit der ebenen algebraischen Kurven, Math. Ann. 10(1876), 189-199.
  • [K] A. B. Korchagin, 𝑀-curves of degree 9: new restrictions, Mat. Zametki 39 (1986), no. 2, 277–283, 303 (Russian). MR 834986 (87j:14054)
  • [R] V. A. Rohlin, Complex topological characteristics of real algebraic curves, Uspekhi Mat. Nauk 33 (1978), no. 5(203), 77–89, 237 (Russian). MR 511882 (81m:14024)
  • [V1] O. Ya. Viro, Achievements in the topology of real algebraic varieties in the last six years, Uspekhi Mat. Nauk 41 (1986), no. 3(249), 45–67, 240 (Russian). MR 854239 (87m:14023)
  • [V2] O. Ya. Viro, Real plane algebraic curves: constructions with controlled topology, Algebra i Analiz 1 (1989), no. 5, 1–73 (Russian); English transl., Leningrad Math. J. 1 (1990), no. 5, 1059–1134. MR 1036837 (91b:14078)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14P25, 14H50, 14P05

Retrieve articles in all journals with MSC (2000): 14P25, 14H50, 14P05


Additional Information

Anatoly B. Korchagin
Affiliation: Department of Mathematics and Statistics, Texas Tech University, Lubbock, Texas 79409-1042
Email: korchag@math.ttu.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-00-05568-4
PII: S 0002-9939(00)05568-4
Keywords: Complex orientations of algebraic curves, positive and negative ovals, positive and negative injective pairs, chains of ovals
Received by editor(s): April 14, 1998
Received by editor(s) in revised form: May 4, 1999
Published electronically: August 30, 2000
Communicated by: Leslie Saper
Article copyright: © Copyright 2000 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia